MAUDE Adverse Event Report: ARTHREX, INC. UKA TIBIAL BEARING, SIZE 5, 10MM, VIT-E; KNEE PROSTHESIS

ARTHREX, INC. UKA TIBIAL BEARING, SIZE 5, 10MM, VIT-E; KNEE PROSTHESIS
Model Number UKA TIBIAL BEARING, SIZE 5, 10MM, VIT-E
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/25/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
On (b)(6) 2024, it was reported by a sales representative via phone that an ar-511-t5l ibalance uka tibial tray and the ar-521-tbe0 ibalance uka tibial bearing implant were not engaging/locking.The case was completed using another r-521-tbe0 ibalance uka tibial bearing implant, which resulted in a 20-minute delay in the procedure without adverse effects on the patient.This was discovered during a uni-knee replacement procedure on (b)(6) 2024, with no reported patient harm.
 
Additional Manufacturer Narrative
Complaint was not confirmed.The alleged event could not be replicated.One unpackaged ar-521-tbe0 ibalance® uka tibial bearing implant, vit e, size 5, 10 mm thickness serial/batch number (b)(6) was received for evaluation.Visual inspection found that the returned instrument's front face had nicks, gouges, and bent.Scratches and deformation of the material at the edges were also observed.Functional testing setting the tibial bearing inside the returned mating part ar-511-t5l ibalance® uka tibial tray cemented size 5 left medial right lateral, batch 11515723, found no resistance or issues.The tibial bearing fit perfectly inside the tibial tray without issues¿no problem found.Evaluation of the returned device included measurements of critical dimensions per drawing c12015 at revision 3.The most likely cause(s) of reported failure is user error following the surgical technique.According to ibalance® uka system surgical technique.Implantation.Tibial component determine the final thickness of the tibial bearing component by using a tibial bearing trial placed in the definitive tibial tray component.As described in the ¿trial reduction¿ section, the correct tibial bearing thickness should allow the joint space to open up 1 mm to 2 mm under varus/valgus stress (in both flexion and extension).A tibial insert trial is placed into the tibial component, the knee is reduced and brought into full extension, while the bone cement cures.Insert the tibial bearing implant after the cement has fully cured.Remove the tibial bearing trial using the tibial bearing trial puller instrument.Insert the final tibial bearing component into the tibial tray component anteriorly with the articulating surface facing the femoral component.Slide the tibial bearing component posteriorly until the posterior slot on the bearing engages the posterior lip on the tibial tray.Push the anterior edge of the tibial bearing down into the tibial tray component using thumb pressure until it snaps into place.Note: there is a 5° clearance built into the tibial bearing to allow for ease of insertion.It is normal for there to be a small gap at the anterior aspect in between the tibial bearing and the tibial tray once the bearing is fully seated.According to dfu-0182-5 at revision 0.E.Warnings.10.Pre-operative and operating procedures, including knowledge of surgical techniques and proper selection and placement of the device, are important considerations in the successful utilization of this device.The appropriate arthrex delivery system is required for proper implantation of the device.

Brand Name
UKA TIBIAL BEARING, SIZE 5, 10MM, VIT-E
Common Device Name
KNEE PROSTHESIS
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key19126700
Report Number1220246-2024-02088
Device Sequence Number18232547
Product Code HSX
UDI-Device Identifier00888867233270
UDI-Public00888867233270
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K161060
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 08/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2026
Device Model NumberUKA TIBIAL BEARING, SIZE 5, 10MM, VIT-E
Device Catalogue NumberAR-521-TBE0
Device Lot Number579212512
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/25/2024
Supplement Date Received by Manufacturer07/23/2024
Initial Report FDA Received Date04/17/2024
Supplement Report FDA Received Date08/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown